In this paper we introduce a new exact augmented Lagrangian function for the solution ofgeneral nonlinear programming problems. For this Lagrangian function a complete equivalence between its unconstrained minimization on an open set and the solution ofthe original constrained problem can be established under mild assumptions and without requiring the boundedness ofthe feasible set of the constrained problem. Moreover we describe an unconstrained algorithmic model which is globally convergent toward KKT pairs ofthe original constrained problem. The algorithmic model can be endowed with a superlinear rate ofcon vergence by a proper choice ofthe search direction in the unconstrained minimization, without requiring strict complementarity

An augmented Lagrangian function with improved exactness properties / DI PILLO, Gianni; Lucidi, Stefano. - In: SIAM JOURNAL ON OPTIMIZATION. - ISSN 1052-6234. - STAMPA. - 12:(2001), pp. 376-406. [10.1137/S1052623497321894]

An augmented Lagrangian function with improved exactness properties

DI PILLO, Gianni;LUCIDI, Stefano
2001

Abstract

In this paper we introduce a new exact augmented Lagrangian function for the solution ofgeneral nonlinear programming problems. For this Lagrangian function a complete equivalence between its unconstrained minimization on an open set and the solution ofthe original constrained problem can be established under mild assumptions and without requiring the boundedness ofthe feasible set of the constrained problem. Moreover we describe an unconstrained algorithmic model which is globally convergent toward KKT pairs ofthe original constrained problem. The algorithmic model can be endowed with a superlinear rate ofcon vergence by a proper choice ofthe search direction in the unconstrained minimization, without requiring strict complementarity
2001
constrained optimization; nonlinear programming; nonlinear programming algorithms; augmented Lagrangian functions
01 Pubblicazione su rivista::01a Articolo in rivista
An augmented Lagrangian function with improved exactness properties / DI PILLO, Gianni; Lucidi, Stefano. - In: SIAM JOURNAL ON OPTIMIZATION. - ISSN 1052-6234. - STAMPA. - 12:(2001), pp. 376-406. [10.1137/S1052623497321894]
File allegati a questo prodotto
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/254783
 Attenzione

Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo

Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 57
  • ???jsp.display-item.citation.isi??? 47
social impact